Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 288, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 14, 2014, 7:25 PM CDT for Ashley County, Chicot County, Arkansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2014, 7:25 PM CDT (00:25 UTC)
- Expired
- Jul 14, 2014, 8:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ashley County, AR, Chicot County, AR
The radar
The Jackson/Brandon,MS radar (KDGX), 179 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1798 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:36 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jul 14, 3:36 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 336 PM CDT MON JUL 14 2014 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...COLD FRONT POISED TO DROP INTO THE DELTA TONIGHT BRINGING WITH IT INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS. PWATS WILL CLIMB ABOVE 2.1 INCHES ALONG THE BOUNDARY AS IT MOVES ACROSS THE AREA OVERNIGHT. WITH MEAGER LAPSE RATES AND LIMITED INSTABILITY EXPECT THE STORMS TO REMAIN BELOW SEVERE CRITERIA...BUT AN ISOLATED STRONG STORM IS POSSIBLE. ALSO WITH THE ABUNDANT MOISTURE HEAVY RAINFALL AND PONDING OF WATER IS POSSIBLE...BUT EXPECT STORM MOTIONS TO PRECLUDE FLASH FLOODING POTENTIAL. THE FRONT WILL EXTEND FROM NEAR MERIDIAN TO NATCHEZ BY LATE MORNING WITH ONGOING SHOWERS LIKELY. WITH AFTERNOON HEATING EXPECT AN INCREASE IN SHOWERS AND THUNDERSTORMS AHEAD OF THE BOUNDARY IN THE SOUTHEAST DURING THE AFTERNOON HOURS...BUT ONCE AGAIN EXPECT THESE STORMS TO REMAIN BELOW SEVERE CRITERIA. THE FRONT WILL CONTINUE TO TREK SOUTH DURING THE AFTERNOON HOURS AND WILL BE SOUTHEAST OF THE AREA BY LATE AFTERNOON. THERE COULD BE A FEW LINGERING SHOWERS AND STORMS IN THE SOUTHEAST DURING THE EARLY EVENING HOURS...BUT EXPECT THE ACTIVITY TO DISSIPATE QUICKLY BY SUNSET. HIGH PRESSURE RIDGING AND MUCH DRIER AIR WILL BUILD IN BEHIND THE BOUNDARY FOR TUESDAY NIGHT INTO WEDNESDAY WITH PWATS FALLING BELOW .75 INCHES OVER THE ENTIRE AREA WEDNESDAY AFTERNOON. EXPECT WEDNESDAY TO BE A PLEASANT DAY WITH HIGHS GENERALLY IN THE MID/UPPER 80S AND LOW HUMIDITY. EXPECT WEDNESDAY NIGHT TO BE CLEAR AND UNSEASONABLY COOL WITH LOWS FALLING INTO THE UPPER 50S AND LOW 60S WITH COUPLE OF SITES POSSIBLY APPROACHING NEAR RECORD LOWS BY WEDNESDAY MORNING. DID NOT MAKE ANY CHANGES TO THE FORECAST PAST WEDNESDAY NIGHT...SO WILL ATTACH THE PREVIOUS LONG TERM DISCUSSION BELOW./15/ .PREVIOUS LONG TERM...A COOLER DRIER AIRMASS WILL RESIDE OVER THE FORECAST AREA WEDNESDAY INTO THURSDAY IN THE WAKE OF THE COLD FRONT. UNFORTUNATELY THIS WILL BE SHORT-LIVED AS MOISTURE BEGINS TO INCREASE LATE THURSDAY AND OVER THE UPCOMING WEEKEND. A SHORTWAVE WILL SWING EAST ACROSS THE NATION'S MID-SECTION AND LIFT NORTH INTO THE GREAT LAKES REGION FRIDAY INTO THE WEEKEND. THIS WILL SEND A WEAK SURFACE LOW AND FRONT INTO THE REGION WHERE IT'S CURRENTLY PROGGED BY MODELS TO HANG UP OVER THE FORECAST AREA...WITH NORTHWEST FLOW FORECAST TO PREVAIL ALOFT ACROSS THE LOWER MISSISSIPPI RIVER VALLEY. THIS SCENARIO WILL BRING RAIN CHANCES BACK INTO THE FORECAST FROM LATE THURSDAY AND AT LEAST THROUGH THE REMAINDER OF THE FORECAST PERIOD...NEXT MONDAY. TEMPERATURES DURING THE PERIOD WILL AGAIN BEGIN ON THE COOL SIDE FOR THIS TIME OF YEAR...HIGHS IN THE MID TO UPPER 80S WEDNESDAY AND THURSDAY WITH UPPER 50S TO MID 60S FOR LOWS WEDNESDAY NIGHT. HOWEVER...AS MOISTURE INCREASES...TEMPERATURES WILL CLIMB BACK INTO THE LOWER 90S EACH AFTERNOON HEADING INTO AND THROUGH THE WEEKEND...WITH LOWS EACH NIGHT STRUGGLING TO FALL OUT OF THE MIDDLE 70S. AFTERNOON CONVECTION WILL LIKELY PLAY A ROLE IN KEEPING HIGHS DOWN A BIT FROM THE CURRENT FORECASTED HIGHS...BUT OVERALL HOT AND HUMID CONDITIONS WILL PREVAIL FRIDAY THROUGH NEXT MONDAY. /19/ && .AVIATION...FEW AFTERNOON TSRA HAVE POPPED YUP IN THE FAR SOUTH BUT AT THIS POINT KHBG LOOKS TO BE ONLY IMPACT. EXPECT INCREASING RISK FOR AT LEAST MVFR CONDITIONS TO DEVELOP AT NORTHERN TAFS LATER TONIGHT AS PREFRONTAL SHRA/TSRA MOVE IN...AND THIS ACTIVITY SHOULD SPREAD SOUTH THROUGH TUE AM. WINDS WILL COME AROUND TO THE WEST AND THEN EVENTUALLY NORTH AS FRONT SHIFTS ACROSS REGION. /AEG/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 89 61 86 / 79 38 18 7 MERIDIAN 72 90 59 87 / 59 76 21 8 VICKSBURG 71 87 58 86 / 81 25 12 8 HATTIESBURG 73 93 65 87 / 24 80 35 7 NATCHEZ 72 86 61 83 / 37 34 20 4 GREENVILLE 72 85 59 86 / 90 17 8 8 GREENWOOD 71 84 57 84 / 89 18 9 7 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 15/AEG
Hazardous weather outlook, Jul 14, 3:20 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 320 PM CDT MON JUL 14 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 152030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 320 PM CDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. 21 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 14, 6:12 PM CDT, 1 hour 13 minutes before
ARZ074-142340-
ASHLEY AR-
612 PM CDT MON JUL 14 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CDT MON JUL 14 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF OLD MILO AT
612 PM CDT...MOVING SOUTHEAST AT 20 MPH.
PEOPLE IN WESTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3322 9211 3321 9209 3323 9210 3328 9204
3328 9202 3331 9201 3331 9198 3335 9200
3336 9197 3330 9173 3304 9197 3314 9212
3315 9211 3317 9214
TIME...MOT...LOC 2312Z 296DEG 19KT 3324 9193
AWSpecial weather statement, Jul 14, 6:50 PM CDT, 35 minutes before
ARZ074-075-150020-
ASHLEY AR-CHICOT AR-
650 PM CDT MON JUL 14 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
650 PM CDT MON JUL 14 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF DERMOTT AT 650 PM
CDT...MOVING EAST AT 20 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.
PEOPLE IN NORTHWESTERN CHICOT AND NORTHEASTERN ASHLEY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3340 9174 3339 9147 3356 9146 3356 9134
3354 9134 3352 9132 3352 9126 3356 9125
3356 9124 3331 9124 3331 9181
TIME...MOT...LOC 2350Z 270DEG 18KT 3345 9149
CMESpecial weather statement, Jul 14, 6:55 PM CDT, 30 minutes before
MSZ018-150025-
BOLIVAR MS-
655 PM CDT MON JUL 14 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CDT MON JUL 14 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF ROSEDALE AT
655 PM CDT...MOVING EAST AT 20 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN BOLIVAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3411 9069 3360 9088 3365 9122 3366 9123
3367 9123 3371 9118 3367 9111 3368 9103
3370 9112 3377 9115 3378 9099 3387 9108
3392 9102 3394 9106 3401 9102 3396 9098
3402 9099 3404 9089 3409 9088 3412 9093
TIME...MOT...LOC 2355Z 270DEG 18KT 3388 9108
AWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:04 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 41 min |
| Jul 14, 8:02 PM CDT | Special Weather Statement | JAN | Bolivar | 28 min |
| Jul 14, 8:27 PM CDT | Special Weather Statement | JAN | Grenada | 33 min |
| Jul 14, 10:56 PM CDT | Special Weather Statement | JAN | Washington | 29 min |
| Jul 14, 11:42 PM CDT | Special Weather Statement | JAN | Kemper | 58 min |
| Jul 14, 11:28 PM CDT | Special Weather Statement | JAN | Morehouse | 62 min |
| Jul 15, 4:07 AM CDT | Special Weather Statement | JAN | Franklin | 58 min |
| Jul 14, 9:31 PM CDT | Special Weather Statement | JAN | Ashley | 29 min |
| Jul 14, 9:34 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 41 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.